Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On sectional genus of quasi-polarized 3-folds


Author: Yoshiaki Fukuma
Journal: Trans. Amer. Math. Soc. 351 (1999), 363-377
MSC (1991): Primary 14C20; Secondary 14J99
DOI: https://doi.org/10.1090/S0002-9947-99-02235-7
MathSciNet review: 1487615
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $X$ be a smooth projective variety over $\mathbb{C}$ and $L$ a nef-big (resp. ample) divisor on $X$. Then $(X,L)$ is called a quasi-polarized (resp. polarized) manifold. Then we conjecture that $g(L)\geq q(X)$, where $g(L)$ is the sectional genus of $L$ and $q(X)=\operatorname{dim}H^{1}(\mathcal{O}_{X})$ is the irregularity of $X$. In general it is unknown whether this conjecture is true or not, even in the case of $\operatorname{dim}X=2$. For example, this conjecture is true if $\operatorname{dim}X=2$ and $\operatorname{dim}H^{0}(L)>0$. But it is unknown if $\operatorname{dim}X\geq 3$ and $\operatorname{dim}H^{0}(L)>0$. In this paper, we prove $g(L)\geq q(X)$ if $\operatorname{dim}X=3$ and $\operatorname{dim}H^{0}(L)\geq 2$. Furthermore we classify polarized manifolds $(X,L)$ with $\operatorname{dim}X=3$, $\operatorname{dim}H^{0}(L)\geq 3$, and $g(L)=q(X)$.


References [Enhancements On Off] (What's this?)

  • [B1] L. Badescu, On ample divisors, Nagoya Math. J. 86 (1982), 155-171. MR 83j:14008
  • [B2] -, On ample divisors II, Proceedings of the ``Week of Algebraic Geometry'' (Bucharest) 1980 Teubner Texte Math 40 (1981), 12-32. MR 84k:14004
  • [B3] -, The projective plane blown-up at a point as an ample divisor, Atti. Accad. Ligure 38 (1981), 3-7. MR 85e:14055
  • [B-S] M. C. Beltrametti and A. J. Sommese, The adjunction theory of complex projective varieties, de Gruytev Expositions in Math. 16. MR 96f:14004
  • [Fj0] T. Fujita, Classification Theories of Polarized Varieties, London Math. Soc. Lecture Note Series 155 (1990). MR 93e:14009
  • [Fj1] -, On polarized manifolds whose adjoint bundles are not semipositive, Advanced Studies in Pure Math 10 (1985), 167-178. MR 89d:14006
  • [Fj2] -, Remarks on quasi-polarized varieties, Nagoya Math. J 115 (1989), 105-123. MR 90i:14045
  • [Fk1] Y. Fukuma, A lower bound for the sectional genus of quasi-polarized surfaces, Geometriae Dedicata 64 (1997), 229-251. MR 98c:14007
  • [Fk2] -, A lower bound for sectional genus of quasi-polarized manifolds, J. Math. Soc. Japan 49 (1997), 339-362. CMP 98:07
  • [Fk3] -, A lower bound for sectional genus of quasi-polarized manifolds II, preprint.
  • [Fk4] -, On sectional genus of quasi-polarized manifolds with non-negative Kodaira dimension, Math. Nachr. 180 (1996), 75-84. MR 97f:14005
  • [I] P. Ionescu, Generalized adjunction and applications, Math. Proc. Cambridge Philos. Soc. 99 (1986), 457-472. MR 87e:14031
  • [KMM] Y. Kawamata, K. Matsuda, and K. Matsuki, Introduction to the minimal model problem, Advanced Studies in Pure Math 10 (1985), 283-360. MR 89e:14015
  • [Ma] H. Maeda, On polarized surfaces of sectional genus three, Sci. Papers College Arts Sci. Univ. Tokyo 37 (1987), 103-112. MR 89h:14027
  • [Ra] C. P. Ramanujam, Remarks on the Kodaira vanishing theorem, J. Indian Math. Soc. 36 (1972), 41-51. MR 48:8502
  • [S] A. J. Sommese, On the adjunction theoretic structure of projective varieties, Lecture Notes in Math 1194, 175-213. MR 87m:14049
  • [S-V] A. J. Sommese and Van de Ven, On the adjunction mapping, Math. Ann. 278 (1987), 593-603. MR 88j:14011

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 14C20, 14J99

Retrieve articles in all journals with MSC (1991): 14C20, 14J99


Additional Information

Yoshiaki Fukuma
Affiliation: Department of Mathematics, Faculty of Science, Tokyo Institute of Technology, Oh-okayama, Meguro-ku, Tokyo 152, Japan
Address at time of publication: Department of Mathematics, College of Education, Naruto University of Education, Takashima, Naruto-cho, Naruto-shi 772-8502, Japan
Email: fukuma@naruto-u.ac.jp

DOI: https://doi.org/10.1090/S0002-9947-99-02235-7
Received by editor(s): February 5, 1997
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society